A member asked:
Disclaimer

my 97 year old mother has bad diarrhea from levaquin (levofloxacin). is it better to give her kaopectate or immodium for relief?

1 doctor answer
Dr. James Ferguson
46 years experience Pediatrics
Call her doc: It would be better if you put a call in to her treating doc to share the information. This could be part of a significant bowel problem that requires special treatment.
Answered on Jul 2, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 39-year-old female asked:
Dr. Andrew Seibert
35 years experience Gastroenterology
Diarrhea: Most instances of acute diarrhea resolve on their own after a few days, and are usually due to viral or bacterial illnesses. As long as you're not hav ... Read More
1
1 thank
A 41-year-old female asked:
Dr. John cuong Doan
18 years experience Family Medicine
Sounds like you: were very sick and I certainly hope you have recovered from that ordeal. Yes GI effects from antibiotics typically recover themselves after 1-2 weeks ... Read More
A 37-year-old female asked:
Dr. Karen Koffler
32 years experience Internal Medicine
Not sufficient!: Align is great for maintenance, but when you are given potent antibiotics (such as levaquin), you need a broader range and higher colony count of bac ... Read More
1
1 thank
A 31-year-old female asked:
Dr. Martin Raff
56 years experience Infectious Disease
Levofloxacin: This antibiotic has the potential to produce an upset stomach. The diarrhea is concerning since this could suggest Clostridium difficile colitis. Go b ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month